Volume 19, issue 3 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Quasigeodesic flows and sphere-filling curves

Steven Frankel

Geometry & Topology 19 (2015) 1249–1262
Abstract

Given a closed hyperbolic 3–manifold M with a quasigeodesic flow, we construct a π1–equivariant sphere-filling curve in the boundary of hyperbolic space. Specifically, we show that any complete transversal P to the lifted flow on 3 has a natural compactification to a closed disc that inherits a π1–action. The embedding P3 extends continuously to the compactification, and restricts to a surjective π1–equivariant map P 3 on the boundary. This generalizes the Cannon–Thurston theorem, which produces such group-invariant space-filling curves for fibered hyperbolic 3–manifolds.

Keywords
quasigeodesic flows, Cannon–Thurston, pseudo-Anosov flows
Mathematical Subject Classification 2010
Primary: 57M60
Secondary: 57M50, 37C27
References
Publication
Received: 22 July 2013
Revised: 25 February 2014
Accepted: 26 July 2014
Published: 21 May 2015
Proposed: David Gabai
Seconded: Benson Farb, Danny Calegari
Authors
Steven Frankel
Department of Mathematics
Yale University
PO Box 208283
New Haven, CT 06520-8283
USA